EconPapers    
Economics at your fingertips  
 

Huggett economies with multiple stationary equilibria

Alexis Akira Toda

Journal of Economic Dynamics and Control, 2017, vol. 84, issue C, 77-90

Abstract: I obtain a closed-form solution to a Huggett economy with constant absolute risk aversion (CARA) utility when the vector of individual state variables follows a VAR(1) process with an arbitrary shock distribution. The stationary equilibrium is unique if the income process is AR(1), but not necessarily so otherwise. With Gaussian shocks, I provide general sufficient conditions for the existence of at least three equilibria when the income process is either ARMA(1,1), AR(2), or has a persistent-transitory (PT) representation with negatively correlated shocks. The possibility of multiple equilibria calls for caution in comparative statics exercises and policy analyses using heterogeneous-agent models. As an illustration I provide an example in which the welfare implication of changing the income risk goes in opposite directions depending on the choice of equilibrium.

Keywords: CARA utility; Income fluctuation problem; Persistent-transitory representation (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165188917301823
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Huggett Economies with Multiple Stationary Equilibria (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:84:y:2017:i:c:p:77-90

DOI: 10.1016/j.jedc.2017.09.002

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:dyncon:v:84:y:2017:i:c:p:77-90